MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CR RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CR RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number 42-5220-006-10
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: tibia cemented 5 degree stemmed right size g catalog#42532007902, lot#64059128; all poly patella cemented 32 mm diameter catalog#42540000032, lot#64209107; femur cemented cruciate retaining (cr) narrow right size 10 catalog#42502006802, lot#62613524; palacos rg 1x40 single catalog#00111314001, lot#89624766.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02710, 3007963827-2021-00205.
 
Event or Problem Description
It was reported that patient underwent an initial right total knee arthroplasty and was revised approximately 1.5 years later due to pain, increasing functional limitations, and instability.The components were found to be stable and well fixed.The stem, articular surface, and femur were exchanged with minimal bone loss and no complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: disabling pain and increasing functional limitations; clinical exam: mid-flexion and flexion instability; patella found stable; tibia was stable and appropriate alignment; minimal bone loss; labs: no infection.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CR RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12514542
Report Number3007963827-2021-00204
Device Sequence Number17435563
Product Code MBH
UDI-Device Identifier00889024241695
UDI-Public(01)00889024241695(10)230831(17)64125848
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number42-5220-006-10
Device Catalogue Number42522000610
Device Lot Number64125848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight118 KG